Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

A modified Riemann zeta distribution in the critical strip


Author: Takashi Nakamura
Journal: Proc. Amer. Math. Soc. 143 (2015), 897-905
MSC (2010): Primary 60E10, 11M06; Secondary 60E07, 11M26
DOI: https://doi.org/10.1090/S0002-9939-2014-12279-9
Published electronically: October 31, 2014
MathSciNet review: 3283676
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \sigma , t \in {\mathbb{R}}$, $ s=\sigma +{\rm {i}}t$ and $ \zeta (s)$ be the Riemann zeta function. Put $ f_\sigma (t):=\zeta (\sigma -{\rm {i}}t)/(\sigma -{\rm {i}}t)$ and $ F_\sigma (t):= f_\sigma (t)/f_\sigma (0)$. We show that $ F_\sigma (t)$ is a characteristic function of a probability measure for any $ 0 < \sigma \ne 1$ by giving the probability density function. By using this fact, we show that for any $ C \in {\mathbb{C}}$ satisfying $ \vert C\vert > 10$ and $ -19/2 \le \Re C \le 17/2$, the function $ \zeta (s) + Cs$ does not vanish in the half-plane $ \sigma >1/18$. Moreover, we prove that $ F_\sigma (t)$ is an infinitely divisible characteristic function for any $ \sigma >1$. Furthermore, we show that the Riemann hypothesis is true if each $ F_\sigma (t)$ is an infinitely divisible characteristic function for each $ 1/2 < \sigma <1$.


References [Enhancements On Off] (What's this?)

  • [1] T. Aoyama - T. Nakamura, Multidimensional polynomial Euler products and infinitely divisible distributions on $ {\mathbb{R}}^d$, submitted, (2012), arxiv.org/abs/1204.4041.
  • [2] Tom M. Apostol, Introduction to analytic number theory, Springer-Verlag, New York, 1976. Undergraduate Texts in Mathematics. MR 0434929 (55 #7892)
  • [3] Harald Bohr and Börge Jessen, Über die Werteverteilung der Riemannschen Zetafunktion, Acta Math. 58 (1932), no. 1, 1-55 (German). MR 1555343, https://doi.org/10.1007/BF02547773
  • [4] Philippe Biane, Jim Pitman, and Marc Yor, Probability laws related to the Jacobi theta and Riemann zeta functions, and Brownian excursions, Bull. Amer. Math. Soc. (N.S.) 38 (2001), no. 4, 435-465 (electronic). MR 1848256 (2003b:11083), https://doi.org/10.1090/S0273-0979-01-00912-0
  • [5] B. V. Gnedenko and A. N. Kolmogorov, Limit distributions for sums of independent random variables, Translated from the Russian, annotated, and revised by K. L. Chung. With appendices by J. L. Doob and P. L. Hsu. Revised edition, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills., Ont., 1968. MR 0233400 (38 #1722)
  • [6] Allan Gut, Some remarks on the Riemann zeta distribution, Rev. Roumaine Math. Pures Appl. 51 (2006), no. 2, 205-217. MR 2275304 (2007m:11117)
  • [7] Dennis A. Hejhal, On a result of G. Pólya concerning the Riemann $ \xi $-function, J. Analyse Math. 55 (1990), 59-95. MR 1094712 (92c:11088), https://doi.org/10.1007/BF02789198
  • [8] Aleksandar Ivić, The Riemann zeta-function, Dover Publications Inc., Mineola, NY, 2003. Theory and applications; Reprint of the 1985 original [Wiley, New York; MR0792089 (87d:11062)]. MR 1994094
  • [9] Børge Jessen and Aurel Wintner, Distribution functions and the Riemann zeta function, Trans. Amer. Math. Soc. 38 (1935), no. 1, 48-88. MR 1501802, https://doi.org/10.2307/1989728
  • [10] A. Ya. Khintchine, Limits Theorem for Sums of Independent Random Variables (in Russian), Moscow and Leningrad, 1938.
  • [11] J. C. Lagarias and E. Rains, On a two-variable zeta function for number fields, Ann. Inst. Fourier (Grenoble) 53 (2003), no. 1, 1-68 (English, with English and French summaries). MR 1973068 (2004f:11096)
  • [12] Jeffrey C. Lagarias and Masatoshi Suzuki, The Riemann hypothesis for certain integrals of Eisenstein series, J. Number Theory 118 (2006), no. 1, 98-122. MR 2220265 (2007c:11099), https://doi.org/10.1016/j.jnt.2005.08.010
  • [13] Antanas Laurinčikas, Limit theorems for the Riemann zeta-function, Mathematics and its Applications, vol. 352, Kluwer Academic Publishers Group, Dordrecht, 1996. MR 1376140 (96m:11070)
  • [14] Gwo Dong Lin and Chin-Yuan Hu, The Riemann zeta distribution, Bernoulli 7 (2001), no. 5, 817-828. MR 1867083 (2003k:11134), https://doi.org/10.2307/3318543
  • [15] Kohji Matsumoto, Probabilistic value-distribution theory of zeta-functions [translation of Sūgaku 53 (2001), no. 3, 279-296; MR1850006], Sugaku Expositions 17 (2004), no. 1, 51-71. Sugaku Expositions. MR 2073363
  • [16] T. Nakamura and Łukasz Pańkowski, On complex zeros off the critical line for non-monomial polynomial of zeta-functions, submitted, (2012), arXiv:1212.5890.
  • [17] Ken-iti Sato, Lévy processes and infinitely divisible distributions, Cambridge Studies in Advanced Mathematics, vol. 68, Cambridge University Press, Cambridge, 1999. Translated from the 1990 Japanese original; Revised by the author. MR 1739520 (2003b:60064)
  • [18] Jörn Steuding, Value-distribution of $ L$-functions, Lecture Notes in Mathematics, vol. 1877, Springer, Berlin, 2007. MR 2330696 (2008m:11172)
  • [19] P. R. Taylor, On the Riemann zeta function, Quart. J. Math., Oxford Ser. 16 (1945), 1-21. MR 0012626 (7,48g)
  • [20] E. C. Titchmarsh, The theory of the Riemann zeta-function, 2nd ed., The Clarendon Press Oxford University Press, New York, 1986. Edited and with a preface by D. R. Heath-Brown. MR 882550 (88c:11049)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60E10, 11M06, 60E07, 11M26

Retrieve articles in all journals with MSC (2010): 60E10, 11M06, 60E07, 11M26


Additional Information

Takashi Nakamura
Affiliation: Graduate School of Mathematical Sciences, The University of Tokyo 3-8-1 Komaba Meguro-ku Tokyo 153-8914, Japan
Email: takashin@ms.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-2014-12279-9
Keywords: Characteristic function, infinite divisibility, zeros of zeta functions
Received by editor(s): April 9, 2013
Received by editor(s) in revised form: May 24, 2013, and June 3, 2013
Published electronically: October 31, 2014
Additional Notes: The author would like to thank the referees for their constructive and helpful comments and suggestions on the manuscript.
Communicated by: Mark M. Meerschaert
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society